Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 26, 2016, 2:10 AM CDT for 7 counties in Iowa. It was in force for 50 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 2:10 AM CDT (07:10 UTC)
- Expired
- May 26, 2016, 3:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, IA, Audubon County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Greene County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:10 AM CDT | TSTM WND GST 58 | 3 Sw Denison, IA | PEAK WIND MEASURED AT THE DENISON AIRPORT /DNS/ |
| May 26, 2:15 AM CDT | TSTM WND GST 87 | 3 Sw Denison, IA | PEAK WIND GUST MEASURED AT THE DENISON AIRPORT. LAW ENFORCEMENT REPORTS NUMEROUS LIMBS DOWN IN TOWN. |
| May 26, 2:25 AM CDT | TSTM WND DMG | Westside, IA | STRONG WINDS DERAILED SEVERAL TRAIN CARS NEAR WESTSIDE. |
| May 26, 2:30 AM CDT | TSTM WND GST 58 | 2 Wnw Carroll, IA | MESONET STATION 1 WNW CARROLL /RCAI4/ |
| May 26, 2:30 AM CDT | NON-TSTM WND GST 58 | 2 Wnw Carroll, IA | MESONET STATION 1 WNW CARROLL /RCAI4/ |
| May 26, 2:32 AM CDT | TSTM WND GST 60 | Arcadia, IA | QUARTER SIZED HAIL AND 60 MPH WINDS REPORTED IN ARCADIA. TIME ESTIMATED. |
| May 26, 2:35 AM CDT | TSTM WND DMG | Manning, IA | LAW ENFORCEMENT REPORTED POWER OUTAGES IN THE MANNING AREA. |
| May 26, 2:50 AM CDT | TSTM WND DMG | 1 Nnw Glidden, IA | SEVERAL SMALL TREE LIMBS DOWN WITH SOME 5-6 INCH DIAMETER BRANCHES. PEA HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
585
WUUS53 KDMX 260710
SVRDMX
IAC001-009-027-029-047-073-077-260800-
/O.NEW.KDMX.SV.W.0019.160526T0710Z-160526T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
210 AM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
NORTHERN CASS COUNTY IN SOUTHWESTERN IOWA...
CARROLL COUNTY IN WEST CENTRAL IOWA...
NORTHERN ADAIR COUNTY IN SOUTHWESTERN IOWA...
WESTERN GREENE COUNTY IN WEST CENTRAL IOWA...
AUDUBON COUNTY IN WEST CENTRAL IOWA...
* UNTIL 300 AM CDT
* AT 210 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF DENISON TO 3 MILES SOUTH OF
ATLANTIC...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...ATLANTIC...AUDUBON...GUTHRIE CENTER...
MANNING...COON RAPIDS...GLIDDEN...ANITA...EXIRA...ADAIR...
MANILLA...ELK HORN...SCRANTON...ARCADIA...BREDA...BAYARD...VAIL...
CASEY AND TEMPLETON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4212 9548 4221 9501 4221 9462 4135 9434
4133 9515 4150 9515 4151 9504 4160 9504
4160 9509 4186 9509 4186 9543
TIME...MOT...LOC 0710Z 265DEG 45KT 4209 9540 4135 9503
HAIL...0.75IN
WIND...60MPH
$$
KOTENBERG4 follow-up statements
956
WWUS53 KDMX 260727
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
227 AM CDT THU MAY 26 2016
IAC001-009-027-029-047-073-077-260800-
/O.CON.KDMX.SV.W.0019.000000T0000Z-160526T0800Z/
CRAWFORD IA-GUTHRIE IA-CASS IA-CARROLL IA-ADAIR IA-GREENE IA-
AUDUBON IA-
227 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN CRAWFORD...GUTHRIE...NORTHERN CASS...CARROLL...NORTHERN
ADAIR...WESTERN GREENE AND AUDUBON COUNTIES...
AT 225 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF ODEBOLT TO 8 MILES EAST OF
ATLANTIC...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. AT 214AM CDT...THE DENISON ASOS REPORTED A
WIND GUST OF 87 MPH.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...ATLANTIC...AUDUBON...GUTHRIE CENTER...MANNING...
COON RAPIDS...GLIDDEN...ANITA...EXIRA...ADAIR...MANILLA...ELK HORN...
SCRANTON...ARCADIA...BREDA...BAYARD...VAIL...CASEY AND TEMPLETON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4212 9548 4221 9501 4221 9462 4135 9434
4133 9515 4150 9515 4151 9504 4160 9504
4160 9509 4186 9509 4186 9543
TIME...MOT...LOC 0725Z 260DEG 42KT 4216 9517 4137 9485
HAIL...0.75IN
WIND...70MPH
$$
KOTENBERG861
WWUS53 KDMX 260735
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT THU MAY 26 2016
IAC001-009-027-029-047-073-077-260800-
/O.CON.KDMX.SV.W.0019.000000T0000Z-160526T0800Z/
CRAWFORD IA-GUTHRIE IA-CASS IA-CARROLL IA-ADAIR IA-GREENE IA-
AUDUBON IA-
235 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN CRAWFORD...GUTHRIE...NORTHERN CASS...CARROLL...
NORTHERN ADAIR...WESTERN GREENE AND AUDUBON COUNTIES...
AT 234 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF BLACK HAWK LAKE TO 14 MILES WEST OF
GREENFIELD...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. THERE WAS WIND DAMAGE REPORTED IN MANNING.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CARROLL...ATLANTIC...AUDUBON...GUTHRIE CENTER...MANNING...
COON RAPIDS...GLIDDEN...ANITA...EXIRA...ADAIR...SCRANTON...ARCADIA...
BREDA...BAYARD...VAIL...CASEY...TEMPLETON...MENLO...
WESTSIDE AND DEDHAM.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4221 9501 4221 9462 4135 9434 4133 9515
4150 9515 4151 9501 4160 9501 4186 9506
4216 9528
TIME...MOT...LOC 0734Z 265DEG 45KT 4217 9504 4138 9472
HAIL...0.75IN
WIND...70MPH
$$
KOTENBERG319
WWUS53 KDMX 260747
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
247 AM CDT THU MAY 26 2016
IAC047-260755-
/O.CAN.KDMX.SV.W.0019.000000T0000Z-160526T0800Z/
CRAWFORD IA-
247 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4221 9501 4221 9462 4135 9434 4133 9515
4150 9515 4151 9501 4160 9482 4187 9494
TIME...MOT...LOC 0745Z 265DEG 45KT 4218 9488 4139 9456
$$
IAC001-009-027-029-073-077-260800-
/O.CON.KDMX.SV.W.0019.000000T0000Z-160526T0800Z/
GUTHRIE IA-CASS IA-CARROLL IA-ADAIR IA-GREENE IA-AUDUBON IA-
247 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR GUTHRIE...NORTHERN CASS...CARROLL...NORTHERN ADAIR...WESTERN
GREENE AND EASTERN AUDUBON COUNTIES...
AT 245 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF CARROLL TO 7 MILES NORTHWEST OF
GREENFIELD...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. AT 236 AM CDT THE CARROLL RWIS REPORTED
A 58 MPH WIND GUST.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARROLL...ATLANTIC...GUTHRIE CENTER...COON RAPIDS...GLIDDEN...
ANITA...ADAIR...SCRANTON...BREDA...BAYARD...CASEY...TEMPLETON...
MENLO...DEDHAM...HALBUR...LIDDERDALE...BRAYTON...LANESBORO...
MARNE AND WIOTA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4221 9501 4221 9462 4135 9434 4133 9515
4150 9515 4151 9501 4160 9482 4187 9494
TIME...MOT...LOC 0745Z 265DEG 45KT 4218 9488 4139 9456
HAIL...0.75IN
WIND...60MPH
$$
KOTENBERG567
WWUS53 KDMX 260755
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
255 AM CDT THU MAY 26 2016
IAC001-009-027-029-073-077-260805-
/O.EXP.KDMX.SV.W.0019.000000T0000Z-160526T0800Z/
GUTHRIE IA-CASS IA-CARROLL IA-ADAIR IA-GREENE IA-AUDUBON IA-
255 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR GUTHRIE...NORTHERN CASS...
CARROLL...NORTHERN ADAIR...WESTERN GREENE AND EASTERN AUDUBON
COUNTIES WILL EXPIRE AT 300 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4221 9501 4221 9462 4135 9434 4133 9515
4150 9515 4151 9501 4160 9482 4187 9494
TIME...MOT...LOC 0754Z 265DEG 45KT 4218 9488 4139 9456
$$
KOTENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:28 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 26, 12:28 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1228 AM CDT THU MAY 26 2016 .SHORT TERM.../Tonight/ Issued at 330 PM CDT Wed May 25 2016 Main concern overnight will be thunderstorm redevelopment. Leftover convection has diminished to only a few showers over the southeast. Elsewhere breaks in cloud cover have allowed recovery of airmass over the region...mainly west of the state. Synoptic low and warm front stretches from eastern South Dakota to near Rochester MN with south southwest flow over much of the forecast area now. Old outflow boundary situated in north central MO to northeast KS with some convergence taking place along the boundary. Models having some difficulty with area of re-initiation this evening...but some consensus between synoptic models/Hires suggest that area of concern will be over eastern NE/Southwest to west central IA and northeast KS. Activity congeals into an MCS overnight and should track east/southeast across the southern quarter of Iowa or northern MO. Models also develop weaker area of convection along the more northern synoptic boundary. As mentioned...differences remain. SPC HRRR focusing development more north while ARW/NMM/GFS20/EURO more focused on southern Iowa tagging the old outflow boundary. Moisture transport remains stronger this evening into the southern portion of the state. GFS is trending on developing any storms tonight along the leading nose of weakening stability...which coincides with the max qpf axis over central/southern sections of the forecast area. Overnight PWATs continue in the 1 to 1.5 inch range...with warm cloud depths ranging from 11-12kft. Mean storm motions of 10 to 15 kts suggest heavy downpours and potential for quick 1 to 2 inch rainfalls if some stronger updrafts develop. Given current conditions...most likely will see initiation to the west/southwest of the area then developing east northeast into the south half through the night then shifting southeast as the better moisture transport and better isentropic lift moves out of the area. Bufr soundings maintain elevated convection overnight with any threats for severe weather being hail and winds. Lows will be rather warm again with south southwest flow...in the lower to mid 60s. .LONG TERM.../Thursday through Wednesday/ Issued at 330 PM CDT Wed May 25 2016 Active pattern to continue through the forecast period, with increased chances of thunderstorms Thursday into the weekend. Upper level trough over the four corners region Thursday will slowly meander eastward into the weekend. A series of impulses will eject out of the southwest trough and push through the region. This will bring intermittent thunderstorm chances to the state into the holiday weekend. Some lingering activity may be ongoing across the far south Thursday morning, which should quickly clear off with subsidence between shortwaves across the state. A sfc boundary will lift northward through the state with an inverted sfc trough feature extending northeastward into the state. Theta-e advection increases across the CWA by Thursday afternoon into the evening, and could see some storms form in that area by Thursday afternoon across western/central IA. Overall deep layer shear stronger around 35-45kts, with decent low level shear as well. CAPE values to increase to around 3,000 to 4,000 J/kg by the late afternoon hours. Severe chances will be greater off to the southwest closer to the sfc low center, however are still possible across much of the CWA both with the possible afternoon/evening activity and also with an overnight MCS that could push through late Thursday night from development to the west. PWAT values around 1.6 in therefore potential for locally heavy rainfall still there as well. Additional thunderstorm development possible Friday afternoon into Saturday morning, with chances becoming more diffuse into the latter portion of the holiday weekend as the sfc low lifts off to the northeast and the main upper level trough pushes through the region Saturday night. This leads to more subtle features in place across the region with more of a zonal flow pattern setting up and the main jet lifts across the northern US. This should allow for continue chances for storms into next week with southerly flow still off the gulf. However the threat of strong to severe storms and organized systems is less given the lack of stronger weather systems moving through the area. && .AVIATION.../For the 06Z TAFS through 06Z Thursday night/ Issued at 1227 AM CDT Thu May 26 2016 A large area of scattered thunderstorms will move across the area overnight, and have maintained several hours of VCTS at all terminals. This activity will clear the area by 12Z, after which Thursday morning will be quiet with prevailing VFR conditions. Thunderstorms are then expected to redevelop later Thursday, but timing and location are more uncertain, so have introduced more VCTS groups in the late afternoon and evening. && .DMX Watches/Warnings/Advisories...None. && SHORT TERM...REV LONG TERM...Beerends AVIATION...Lee
Hazardous weather outlook, May 25, 3:44 PM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT WED MAY 25 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-261000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 344 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS MAINLY LATE TONIGHT. THE SEVERE WEATHER THREAT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INTERMITTENT THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH TUESDAY. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE WEATHER THURSDAY AFTERNOON INTO THURSDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS THROUGH NEXT TUESDAY...AND COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON INTO THURSDAY NIGHT. MJB
In the hours before
Special weather statement, May 26, 1:11 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
111 AM CDT THU MAY 26 2016
IAZ094>096-260715-
APPANOOSE IA-DECATUR IA-WAYNE IA-
111 AM CDT THU MAY 26 2016
...STRONG STORMS MAY PRODUCE DIME SIZE HAIL...
AT 111 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF CORYDON...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...CORYDON...LAKE SUNDOWN...RATHBUN LAKE...SEYMOUR...
ALLERTON...HUMESTON...MYSTIC...CINCINNATI...EXLINE...PROMISE CITY...
NUMA...RATHBUN...CLIO...PLANO...UDELL...MILLERTON...
CENTERVILLE MUNICIPAL AIRPORT...
SHARON BLUFFS STATE PARK AND HONEY CREEK STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4067 9371 4088 9355 4085 9273 4059 9277
4058 9327
TIME...MOT...LOC 0611Z 239DEG 36KT 4070 9345
KOTENBERGLocal storm report, May 26, 1:13 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
113 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM TSTM WND GST 2 WNW GRUVER 43.41N 94.75W
05/26/2016 M77 MPH EMMET IA ASOS
PEAK WIND REPORTED AT THE ESTHERVILLE
MUNICIPAL AIRPORT /EST/
&&
FOWLELocal storm report, May 26, 1:17 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
117 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG ESTHERVILLE 43.41N 94.83W
05/26/2016 EMMET IA LAW ENFORCEMENT
SEVERAL 3-5 INCH TREE LIMBS DOWN THROUGHOUT
THE TOWN OF ESTHERVILLE. SOME TREE LIMBS
BLOCKING ROADS. REPORTED ALSO BY EMERGENCY
MANAGEMENT.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 26, 1:19 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
119 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL EMMETSBURG 43.11N 94.68W
05/26/2016 M0.88 INCH PALO ALTO IA TRAINED SPOTTER
DIME TO NICKEL HAIL
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 26, 1:23 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
123 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM TSTM WND GST 2 E ESTHERVILLE 43.40N 94.80W
05/26/2016 M62 MPH EMMET IA MESONET
PEAK WIND GUST MEASURED FROM THE IA DOT RWIS
MESONET STATION 1 E ESTHERVILLE /IA064/
&&
FOWLESpecial weather statement, May 26, 1:56 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT THU MAY 26 2016
IAZ033-044-045-057-260800-
AUDUBON IA-CARROLL IA-CRAWFORD IA-SAC IA-
156 AM CDT THU MAY 26 2016
...A LINE OF STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...
AT 155 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF SMITHLAND
TO 3 MILES SOUTHWEST OF HARLAN...AND MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...AUDUBON...MANNING...COON RAPIDS...
GLIDDEN...LAKE VIEW...DUNLAP...ODEBOLT...BLACK HAWK LAKE...
SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...EARLY...DOW CITY...
CHARTER OAK...ARCADIA AND BREDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
&&
LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
4250 9539 4256 9524 4256 9509 4225 9486
4221 9486 4221 9483 4194 9463 4187 9463
4186 9474 4181 9475 4164 9509 4186 9510
4186 9565 4189 9567
TIME...MOT...LOC 0655Z 230DEG 42KT 4224 9585 4161 9536
KOTENBERGThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:13 PM CDT | Special Weather Statement | DMX | Emmet | 62 min |
| May 25, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 44 min |
| May 25, 11:13 PM CDT | Special Weather Statement | DMX | Emmet | 32 min |
| May 26, 12:17 AM CDT | Special Weather Statement | DMX | Adams, Decatur, Ringgold, Taylor, Union | 58 min |
| May 26, 12:45 AM CDT | Special Weather Statement | DMX | Emmet, Kossuth, Palo Alto | 60 min |
| May 26, 1:00 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 45 min |
| May 26, 1:11 AM CDT | Special Weather Statement | DMX | Appanoose, Wayne | 64 min |
| May 26, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 34 min |
| May 26, 1:56 AM CDT | Special Weather Statement | DMX | Carroll, Crawford, Sac | 64 min |
| May 26, 2:30 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 45 min |
| May 26, 2:42 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 28 min |
| May 26, 2:54 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 4 more | 51 min |
| May 26, 3:21 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 39 min |
| May 26, 3:36 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story | 39 min |
| May 26, 4:01 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 29 min |
| May 26, 4:19 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Tama | 26 min |
| May 26, 6:03 PM CDT | Flash Flood Warning | DMX | Cass | 6 hr |
| May 26, 6:08 PM CDT | Special Weather Statement | DMX | Boone, Dallas | 37 min |
| May 26, 6:37 PM CDT | Special Weather Statement | DMX | Warren | 53 min |
| May 26, 6:49 PM CDT | Special Weather Statement | DMX | Polk | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.